MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20051E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd alaris smartsite extension set had leakage.The following information was provided by the initial reporter: the blue part of the extension hall will leak.
 
Additional Manufacturer Narrative
Investigation result: one 20051e sample was received without packaging for investigation; some residual fluid was present in the set.The customer reported that the affected sample was from lot 25025352 and that "the blue part of the extension hall will leak".Visual inspection of the returned sample identified that the piston of the smartsite was protruding from the housing (appendix 1).It was possible to push the piston back into the housing but when flushed with bd 50ml plastipak syringe, leakage was observed from the smartsite.The details of this feedback were forwarded to the manufacturing site for investigation.Their analysis confirmed damage to the piston of the smartsite; however no potential manufacturing contributors were determined during a review of the manufacturing process.A definitive root cause for the protruded smartsite piston could not be determined; no similar damage has been observed during manufacture of the smartsite.A review of the production records for lot 25025352 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.The quality team at the manufacturing site has been informed of this complaint in order to be aware of the reported failure mode during future production of this product.A review of the customer feedback database indicates that this is an isolated occurrence with no further reports of this nature against the 20051e product over the past 12 months.
 
Event or Problem Description
No additional information.

Brand Name
BD ALARIS SMARTSITE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX  22250
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX   22250
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23535794
Report Number9616066-2025-03457
Device Sequence Number18692552
Product Code FPA
UDI-Device Identifier07613203012331
UDI-Public(01)07613203012331(10)25025352
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number20051E
Device Lot Number25025352
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer02/04/2026
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown